Alert archive / Ohio / Tornado Warnings in 2005
Tornado Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Nov 9, 2005, 12:21 AM EST for Fairfield County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2005, 12:21 AM EST (05:21 UTC)
- Expired
- Nov 9, 2005, 12:45 AM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 10:15 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 090520 TORILN OHC045-090545- /O.NEW.KILN.TO.W.0015.051109T0521Z-051109T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1221 AM EST WED NOV 9 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... NORTHERN FAIRFIELD COUNTY IN OHIO * UNTIL 1245 AM EST * AT 1219 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ROYALTON...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LANCASTER... BALTIMORE... PLEASANTVILLE... MILLERSPORT... FAIRFIELD BEACH... BREMEN... NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3983 8290 3965 8285 3970 8235 3992 8245 $$
1 follow-up statement
000 WWUS51 KILN 090536 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1235 AM EST WED NOV 9 2005 OHC045-090545- /O.CON.KILN.TO.W.0015.000000T0000Z-051109T0545Z/ FAIRFIELD OH- 1235 AM EST WED NOV 9 2005 ...A TORNADO WARNING CONTINUES UNTIL 1245 AM EST FOR FAIRFIELD COUNTY... AT 1231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR US ROUTE 22 AT STATE ROUTE 159... MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... PLEASANTVILLE...SUGAR GROVE AND BREMEN. IN ADDITION...THURSTON...NORTH BERNE...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STORM. NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3983 8276 3964 8273 3958 8237 3988 8240 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Nov 8, 6:58 PM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Nov 8, 6:58 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 658 PM EST TUE NOV 8 2005 .AVIATION (00Z-24Z)... WARM FRONT CURRENTLY BISECTS THE REGION. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY AS IT SLOWLY LIFTS NORTHWARD OVERNIGHT. WHILE SOME THUNDERSTORMS ARE POSSIBLE SOUTH OF THE FRONT THE CHANCE IS MUCH LOWER. SO HAVE ONLY INCLUDED TSRA AT THE NORTHERN TAF SITES FOR SEVERAL HOURS. IT APPEARS THAT CLOUDS WILL DIMINISH IN THE CINCINNATI AREA AT LEAST TEMPORARILY WHICH COULD ALLOW SOME FOG TO DEVELOP AT KLUK. EXPECT CLOUDS TO REDEVELOP LATE TONIGHT WITH CEILINGS LOWERING TO MVFR AT ALL TERMINALS. THE PRESSURE GRADIENT WILL BE INCREASING DURING THE DAY WHICH WILL RESULT IN STRONGER WINDS ALONG WITH SOME GUSTS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON AS A COLD FRONT CROSSES THE AREA. GIVEN THE UNCERTAINTY WHETHER A THUNDERSTORM WILL OCCUR AT ANY OF THE TAF SITES THAT FAR OUT IN TIME HAVE OPTED TO USE VCSH AND CB FOR NOW. && .PREVIOUS DISCUSSION... (ISSUED 613 PM EST TUE NOV 8 2005) SHORT TERM (TONIGHT)... SENT OUT A QUICK UPDATE TO LOWER POPS THIS EVNG. S/WV SHIFTING EAST OF FCST AREA ATTM...AND MOST OF THE CONVECTION NOW INTO WEST VIRGINIA. STILL EXPECTING AREAL COVERAGE TO PCPN TO INCREASE LATE TONIGHT. REST UNCHANGED...PREV DISCUSSION FOLLOWS. RYAN PREVIOUS DISCUSSION... (ISSUED 411 PM EST TUE NOV 8 2005) SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... SCT STRONG TSRA AFFECTING NE PORTIONS OF FCST AREA THIS AFTN AS WARM FRNTL BNDRY SLOWLY LIFTS ACRS NRN FCST AREA. LO LVL CONV AND A WELL DEFINED MID LVL VORT MOVING THRU REGION CONTRIBUTING TO TSTMS. ACTIVITY HAS BEEN ELEVATED NORTH OF BNDRY...WITH HAIL THE MAIN CONCERN AS WBZEROS HOVERING AROUND 9KFT. COMPLICATED FCST AS FIRST WARM FRONT THIS EVNG/OVERNIGHT...THEN COLD FRONT ON WED AFFECT FCST AREA WITH CHANCES FOR TSTMS LASTING THRU LATE WED AFTN. POTENTIAL FOR SVR STORMS WILL EXIST TONIGHT PRIMARILY ACRS NRN 1/2 FCST AREA...AND ON WED ACRS ENTIRE REGION AHEAD OF COLD FRONT. MID LVL VORT CURRENTLY ACRS WESTERN OH WILL SHIFT EAST OF REGION THIS EVNG AS WARM FRONT SITS ACRS FAR NRN FCST AREA. WEAK MUCAPES AROUND 500 J/KG THIS EVNG WILL INCREASE LATE TONIGHT AS WARMER MORE UNSTABLE AIR IS ADVECTED INTO REGION FROM SW. SEEING THIS OCCUR ALREADY...AS DEWPTS AOA 60 DEG ENCROACHING ON SW FCST AREA. RUC/NAM/GFS ALL INDCG DEWPTS WILL RISE TO NEAR 60 DEG ACRS MUCH OF FCST AREA BY 12Z WED WITH WARM FRONT BEING PUSHED INTO THE LWR GRT LKS. MEANWHILE...BNDRY LYR SHEAR AND HELICITY VALUES WILL CLIMB OVERNIGHT INVOF OF WARM FRONT AS 50KT 850 LLJ SHIFTS INTO REGION WITH STRONG LO LVL CONV AFT 04Z. THIS SHOULD RESULT IN AN INCREASE IN TSTM COVERAGE/INTENSITY AFT MIDNIGHT... ESPECIALLY ACRS NRN 1/2 FCST AREA CLOSER TO FRNTL BNDRY. WHILE MUCAPES ARE NOT OVERLY IMPRESSIVE... BNDRY LYR SHEAR/HELICITIES SHOULD COMPENSATE AND ALLOW THE CHANCE FOR STORMS TO BECOME SVR THROUGHOUT THE NIGHT. HAVE MADE MENTION OF SVR IN ZONES ACRS NRN 1/2 FCST AREA. FURTHER SOUTH...TSTMS SHOULD NOT BE AS WIDESPREAD OVERNIGHT. BNDRY LYR INVERSION HAS KEPT WX QUIET AND ACTIVITY CAPPED ACRS SRN OHIO/NRN KY. WARMING TEMPS IN MID LVLS NOTED ON FCST SOUNDINGS MAY INHIBIT TSTM DVLPMNT TO SOME EXTENT TONIGHT...BUT CERTAINLY CANNOT RULE OUT AN ISOLD SVR STORM. HAVE LEFT SVR WORDING OUT OF AREAS ALONG AND SOUTH OF OHIO RIVER FOR NOW...BUT WILL MONITOR THIS INTO EVNG HOURS. LRG HAIL AND DMG WINDS WILL BE PRIMARY THREATS LATE TONIGHT...BUT FCST HODOGRAPHS DO INDCG POTENTIAL FOR ROTATING STORMS AFT 06Z. DEEPENING SFC LO WILL TRACK ACRS NRN GRT LKS ON WED BRINGING STRONG COLD FRONT THRU FCST AREA. ALL MODELS ARE IN GOOD AGREEMENT ON FROPA TIMING WHICH HAS SPED UP TO AFTN HOURS. POTENTIAL IS THERE FOR SOME SUN...WHICH COULD ALLOW FOR ATMOSPHERE TO GET MODERATELY UNSTABLE. LO LVL CONV AXIS WILL REMAIN ACRS FCST AREA THRU MID AFTN WITH STRONG MID/UPR LVL DIFFLUENCE NOTED AHEAD OF UPR JET. MODELS ARE INDCG A SHARP 20-30 DEG DEWPT DIFF ON BOTH SIDES OF COLD FRONT...ESSENTIALLY A DRYLINE ACRS REGION. ALL OF THESE PARAMETERS SUGGEST A CONTINUED THREAT FOR SVR STORMS UNTIL FROPA...AND HAVE MENTIONED IN ALL ZONES WED. LRG HAIL WILL CONTINUE TO BE A CONCERN...WITH DMG WINDS A GREATER THREAT. HI PRES WILL QUICKLY BUILD IN WED NIGHT IN WAKE OF COLD FRONT WITH MUCH DRIER/COOLER AIRMASS FOR THURS. STRONG 850 CAA WILL CONTINUE THRU DAYTIME ON THURS...AND EXPECT CU TO DVLP IN COLD POOL...BEING MOST EXTENSIVE ACRS NE PORTIONS OF FCST AREA. SKIES WILL CLEAR UP THURS NIGHT WITH SFC HI OVERHEAD. TEMPS...MADE FEW CHANEGS TO TEMPS TONIGHT AND WED...AS MOST MODEL GUID CLOSELY CLUSTERED. MANY LOCATIONS SOUTH OF WARM FRONT LIKELY TO BE NEAR 60 DEG TONIGHT. LOWERED TEMPS A FEW DEG THURS...ESPECIALLY IN THE NRN AND ERN PORTIONS OF FCST AREA WHERE CLOUDS LIKELY TO KEEP TEMPS FROM GETTING TO 50 DEG. RYAN LONG TERM (FRIDAY THROUGH TUESDAY)... HIGH PRESSUE CENTERED JUST TO THE SOUTH OF THE OHIO VALLEY REGION WILL MOVE BUILD INTO THE FORECAST AREA AND MOVE TO A POSITION CENTERED OFF THE SE COAST BY SATURDAY EVENING. THE OHIO VALLEY WILL SEE A RETURN SOUTHWEST FLOW SUNDAY NIGHT AHEAD OF A FRONTAL SYSTEM WHICH WILL APPROACH FROM THE WEST. THE FRONT WILL MOVE THROUGH THE FORECAST AREA SUNDAY EVENING AND SUNDAY NIGHT. PRECIPITATION WILL COME TO AN END BEHIND THE FRONT MONDAY MORNING FOLLOWED BY DRY CONDITIONS MONDAY AND MONDAY NIGHT. ANOTHER FRONT WILL MOVE INTO THE REGION TUESDAY AFTERNOON. TEMPERATURES WILL BE COOLER THAN RECENT DAYS BEHIND THE FRONT ON FRIDAY. WITH SOUTHWESTERLY FLOW AROUND HIGH BEGINNING ON SATURDAY EXPECT READINGS TO BE BACK IN THE 60S SATURDAY AND IN THE 50S AND 60S THE REMAINDER OF THE WEEK. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Nov 8, 5:03 PM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 PM EST TUE NOV 8 2005 INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-092215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 503 PM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO... MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT A WARM FRONT WILL SLOWLY LIFT NORTH ACROSS THE REGION LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BECOMING MORE NUMEROUS LATE TONIGHT. SOME OF THESE STORMS COULD REACH SEVERE LIMITS TONIGHT. THE PRIMARY SEVERE WEATHER THREAT IS HAIL AND DAMAGING WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER APPEARS TO BE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES ACROSS THE REGION ON WEDNESDAY. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE FRONT WILL MOVE EAST OF THE REGION BY EARLY EVENING...WITH THUNDERSTORMS ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY. INZ080-KYZ089-090-094>100-092215- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS- 503 PM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES ACROSS THE REGION ON WEDNESDAY. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE FRONT WILL MOVE EAST OF THE REGION BY EARLY EVENING...WITH THUNDERSTORMS ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY. RYAN
In the hours before
Local storm report, Nov 8, 10:26 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EST TUE NOV 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 1 E SIDNEY 40.29N 84.14W
11/08/2005 0.75 INCH SHELBY OH AMATEUR RADIO
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 9:21 PM EST | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Nov 8, 9:54 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Shelby | 51 min |
| Nov 8, 10:52 PM EST | Tornado Warning | ILN | Fayette, Pickaway | 23 min |
Nearby
Tornado Warnings in Ohio, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.